Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 13, Issue 4, October–December 2013  pp. 601–619.

On the Cohomological Dimension of Some Pro-p-Extensions above the Cyclotomic ℤp-Extension of a Number Field

Authors Julien Blondeau (1), Philippe Lebacque (1), and Christian Maire (1)
Author institution: (1) Laboratoire de Mathématiques, UFR Sciences et Techniques, 16 route de Gray, 25030 Besançon

Let ST be the maximal pro-p-extension of the cyclotomic ℤp-extension Kcyc of a number field K, unramified outside the places above S and totally split at the places above T. Let ST=Gal(ST/K).

In this work we adapt the methods developed by Schmidt in order to show that the group ST=Gal(ST/K) is of cohomological dimension 2 provided the finite set S is well chosen. This group ST is in fact mild in the sense of Labute. We compute its Euler characteristic, by studying the Galois cohomology groups Hi(ST,𝔽p), i=1,2. Finally, we provide new situations where the group ST is a free pro-p-group.

2010 Mathematics Subject Classification. 11R34, 11R37

Keywords:  Mild pro-p-groups, Galois cohomology, restricted ramification, cyclotomic ℤp-extension

Back to Issue TOC    Full-Text PDF